I've just been started on the the pill for menopause symptoms post chemoradiation. I have a stricture, hot flushes and boney aches. He said it won't really aid with pelvic pain just the dryness. The gynae onc doctor said that is what they use for people my age. Has anyone else had any success with this?
im on a prescription for gabapentin, I started taking this for the night sweats and hot flashes. They also help with my neuropathy in my feet.
It did take awhile to figure out the right dose and timing to take my pills but I have had great sucess. when I say it took awhile I mean it's taking about 10 mths. But they do help. I also take a regime of different supliments as I went to a natural dr for all of this. I still am figuring out best things and amount as not to feel pain or small niggles all the time. For example, I was having a lot of bowel inflammation and trully thoughtmy cancer was back and spread to my bowel but turns out I was taking to much magnesium and it was irritating my bowels. Lol
also, it seems that your body will change a lot in the first 2 years before it trully settles into the new you so be prepared to have to try new things or change things up abit to help.
Thanks Lolli. That helps!
The gynae onc doctor did say I might have to alter the prescription with my GP to find out what works best for me.
The new body definitely takes some getting used to....the bone aches in the back, hips and ribs, are the worse for me. I only take simple analgesia as anything stronger makes me feel worse. Lying down helps alleviate sometimes. Then the pelvic pain but this mainly changes from radiation and scarring. The hot flashes and night sweats are frequent but manageable. Immodium is a must to slow down the gut for a trip out.
I am also on the pill for menopause and haven't ever come across anyone on Jo's that is also on the pill. Most of the ladies seem to be on HRT. My doctors said HRT isn't appropriate for my age, and that the pill will suffice (I am 30, was 29 during treatment). However, many other ladies on here around that age or younger are on HRT. I have questioned my doctors so many times about being on the pill because I couldn't see anyone on here who was on it.
Luckily I have never suffered night sweats, but do get the occassional hot flushes. I have noticed that if I forget to take my pill one day here, or two days there, the hot flushes will be worse so the pill must be doing something.
The bone aches... I hear you! I feel like an old woman some days, really achy hips and back and stiff knees and wrists. I try to just accept it, and say that I can bear anything as long as it isn't cancer.
Sorry that you are on this forum, sorry that we are all here, but glad that there are two of us managing menopause with the pill.
Keep in touch.
I completely agree with you about being able to deal with the pain, as long as it not the cancer. Nobody should face cancer, but many people sadly have, and will, face it. This forum helps me feel less alone, even though I have friends and family, as you can share your experience.
I'm 38yo, but the gynae onc doctor said the same thing, that HRT was not appropriate for my age.
Thanks Rosie, I definitely will keep in touch, and let you know how it goes.
Do you skip the sugar pills or take them? I see my GP next week. The pill helps with the hot flushes. Still get them but not as many.